Translator Disclaimer
October 2003 A note on bounds for the odds theorem of optimal stopping
F. Thomas Bruss
Ann. Probab. 31(4): 1859-1961 (October 2003). DOI: 10.1214/aop/1068646368

Abstract

The odds theorem gives a unified answer to a class of stopping problems on sequences of independent indicator functions. The success probability of the optimal rule is known to be larger than $Re^{-R}$, where R defined in the theorem satisfies $R\ge 1$ in the more interesting case. The following findings strengthen this result by showing that $1/e$ is then a lower bound. Knowing that this is the best possible uniform lower bound motivates this addendum.

Citation

Download Citation

F. Thomas Bruss. "A note on bounds for the odds theorem of optimal stopping." Ann. Probab. 31 (4) 1859 - 1961, October 2003. https://doi.org/10.1214/aop/1068646368

Information

Published: October 2003
First available in Project Euclid: 12 November 2003

zbMATH: 1059.60056
MathSciNet: MR2016602
Digital Object Identifier: 10.1214/aop/1068646368

Subjects:
Primary: 60G40

Rights: Copyright © 2003 Institute of Mathematical Statistics

JOURNAL ARTICLE
103 PAGES


SHARE
Vol.31 • No. 4 • October 2003
Back to Top